View Full Version : Scatterbrained with hypomania (flight of ideas) while on SSRIs


SpaceBaby
03-17-13, 09:44 AM
Last time I tried antidepressants, I was scatterbrained and hypomanic, so much so, it actually would make my ADD worse in that I'd become so confused (and even amused) by the constant rush of ideas in my head. I already have a good sense of humor, so SSRIs sort of makes my mental inside jokes go so fast that I can't even keep up with them... it's crazy... :lol:

Fuzzy12
03-17-13, 10:52 AM
Last time I tried antidepressants, I was scatterbrained and hypomanic, so much so, it actually would make my ADD worse in that I'd become so confused (and even amused) by the constant rush of ideas in my head. I already have a good sense of humor, so SSRIs sort of makes my mental inside jokes go so fast that I can't even keep up with them... it's crazy... :lol:

:lol:

antidepressants can induce hypomania, especially if you've got bipolar disorder as well. I read in a paper that they induced hypomania in about 1% of patients with major depressive disorder but induced hypomania in almost 50% of patients with bipolar disorder.

My anti depressants made me hypomanic too. Especially, Sertraline. Sigh..I miss those days :)

I'd love to be in your head. It sounds hilarious!! (not so much the confusion bit though.)

Which AD did you take?

SpaceBaby
03-17-13, 11:08 AM
I took celexa and before that I've tried Wellbutrin, which did the same thing.

As for what's going through my head, it's like spongbob, but youtube pooped ("youtube poop" is a style of remixing youtube videos with the intent of annoying or amusing viewers. Techniques include stutter loops, mixing words up, adding random voice overs, TV clips, or images, pausing and zooming in on faces to create awkward moments, etc).

For a while I've been thinking of having a youtube channel to keep a record of the random video clips, images, and sounds that go on in my head, even with just my ADD, but I always shy away and delete them because I'll run out of ideas and the videos often don't get many views because they're usually not anything that's trending on youtube. When I learned about the "youtube poop" style of remixing videos recently, I wondered why I never heard about it along a time ago.

"Youtube poop" basically involves goofing around with video editing software and it's interesting that I've been doing all these goofs in my own head, although my head never really considered using any special effects because the only editing software I've ever used was Windows Movie Maker. Now that I've seen what other video editing software can do, now it's like my head has gotten a video-goofing upgrade :lol:

I know I went on a tangent talking about video editing goofs, but you said you'd loved to be in my head, right? :D

Here's a recent example of a video goof I've made (hopefully I don't get bored with this and end up deleting my videos again)
http://www.youtube.com/watch?v=ww-bOiVsXqE

You know, I probably would stick to making more video goofs like this, but sometimes I feel guilty for procrastinating on college stuff.
I think now I'm starting to see how much easier it is just to stick to very small video goofs (aka youtube poops).
Making just small clips, maybe I'll feel less guilty about doing this instead of working on college homework.

karbouris
03-19-13, 12:36 PM
:lol:

antidepressants can induce hypomania, especially if you've got bipolar disorder as well. I read in a paper that they induced hypomania in about 1% of patients with major depressive disorder but induced hypomania in almost 50% of patients with bipolar disorder.

My anti depressants made me hypomanic too. Especially, Sertraline. Sigh..I miss those days :)

I'd love to be in your head. It sounds hilarious!! (not so much the confusion bit though.)

Which AD did you take?

Being hypomanic got me pregnant. I was on Luvox and concerta lol. Oh gosh I wasn't depressed anymore.

BellaVita
03-19-13, 12:44 PM
Last time I tried antidepressants, I was scatterbrained and hypomanic, so much so, it actually would make my ADD worse in that I'd become so confused (and even amused) by the constant rush of ideas in my head. I already have a good sense of humor, so SSRIs sort of makes my mental inside jokes go so fast that I can't even keep up with them... it's crazy... :lol:

Yep, same thing happened here.

MellyFishButt
03-19-13, 04:35 PM
JEALOUS! They just make me tired. Plth.

ana futura
03-19-13, 04:55 PM
I took wellbutrin once (one pill) and I felt like the world was coming to an end. I also needed to eat constantly. I basically stood in front of the fridge and devoured everything in sight, obsessed with the idea of "emptiness". I think I felt eating was somehow going to fill a void in my soul (a void that wellbutrin had made me obsessed with?)

I know folks with BP binge eat, does it have anything to do with hypomania? The feeling was not pleasant, in any way.

Shabazz
03-19-13, 05:31 PM
I took wellbutrin once (one pill) and I felt like the world was coming to an end. I also needed to eat constantly. I basically stood in front of the fridge and devoured everything in sight, obsessed with the idea of "emptiness". I think I felt eating was somehow going to fill a void in my soul (a void that wellbutrin had made me obsessed with?)

I know folks with BP binge eat, does it have anything to do with hypomania? The feeling was not pleasant, in any way.

Interesting. Wellbutrin killed my appetite. Maybe it caused you so much agitation that you were using food as a way to soothe your anxiety.

SpaceBaby
03-27-13, 01:46 PM
I didn't notice these later replies until now, I just happened to remember a similar thread where I considered the possibility of being bipolar too, but I guess it's not this thread.

Antidepressants never effected my appetite, my appetite seems to be nearly non-existent. I don't usually think about food unless it's right in front of me. I guess perhaps it's because I'm way too inside my head to even notice my own body's needs.

Nibs91
03-27-13, 01:49 PM
Have you waited it out? How long did you take it for? IME these meds need a long time to begin working as they are intended. I see a lot of people giving up on them after just a few weeks. It's taken me months to reap the benefits from my prozac, but now I'm so glad that I did. Each day gets better and better.

So if you're looking at AD's, don't knock em until you've given them time to work. I know it can be tough but imo it's definitely worth it! Good luck!